Alert archive / California / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this severe thunderstorm warning at Jan 31, 2016, 12:34 PM PST for Los Angeles County, Ventura County, California. It was in force for 56 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 31, 2016, 12:34 PM PST (20:34 UTC)
- Expired
- Jan 31, 2016, 1:30 PM PST
- In force
- 56 min
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
Counties Los Angeles County, CA, Ventura County, CA
The radar
The Los Angeles radar (KVTX), 39 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 31, 12:49 PM PST | NON-TSTM WND GST 60 | 5 Ese Fillmore, CA | SOUTHWEST WINDS 33 MPH GUSTING TO 60 MPH AT WILEY RIDGE RAWS...ELEVATION 1645 FEET. |
| Jan 31, 12:56 PM PST | NON-TSTM WND GST 65 | 4 Nnw Malibu, CA | SOUTHWEST 20 MPH GUSTING TO 65 MPH AT MALIBU CANYON RAWS...ELEVATION 610 FEET. |
| Jan 31, 12:59 PM PST | NON-TSTM WND GST 66 | 4 N Chatsworth, CA | SOUTHWEST WINDS 29 MPH GUSTING TO 66 MPH AT OAT MOUNTAIN...ELEVATION 3693 FEET. |
| Jan 31, 12:59 PM PST | NON-TSTM WND GST 69 | 4 Nne Chatsworth, CA | SOUTHWEST WINDS 43 MPH GUSTING TO 69 MPH...ELEVATION 3087 FEET. |
| Jan 31, 1:31 PM PST | TSTM WND DMG | 2 E Woodland Hills, CA | DOWNED POWER LINE HIT VEHICLE. |
| Jan 31, 1:37 PM PST | NON-TSTM WND DMG | N Fillmore, CA | PATIO AND AWNING DAMAGED BY WINDS. |
| Jan 31, 1:38 PM PST | TSTM WND DMG | 4 Ne Agoura Hills, CA | WEST WINDS 35 MPH GUSTING TO 63 MPH AT CHEESEBORO RAWS...ELEVATION 1707 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 8.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296
WUUS56 KLOX 312034
SVRLOX
CAC037-111-312130-
/O.NEW.KLOX.SV.W.0003.160131T2034Z-160131T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OXNARD CA
1234 PM PST SUN JAN 31 2016
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LOS ANGELES COUNTY IN SOUTHWESTERN CALIFORNIA...
NORTHEASTERN VENTURA COUNTY IN SOUTHWESTERN CALIFORNIA...
* UNTIL 130 PM PST
* AT 1228 PM PST...DOPPLER RADAR INDICATED A STRONG SQUALL LINE
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR SANTA PAULA TO THE NORTH AND OXNARD TO THE
SOUTH. THIS STORM WILL CONTINUE TO MOVE EAST-NORTHEAST TOWARDS
EASTERN VENTURA COUNTY AND WESTERN LOS ANGELES COUNTY. THE SQUALL
LINE WAS MOVING EAST AT 40 MPH. BRIEF WEAK TORNADIC SPIN UPS ARE
POSSIBLE WITH THIS SQUALL.
* LOCATIONS IMPACTED INCLUDE...
OXNARD...THOUSAND OAKS...SIMI VALLEY... CAMARILLO... FILLMORE...
MALIBU... OJAI... CHATSWORTH... WOODLAND HILLS... AGOURA HILLS...
NORTHRIDGE... ENCINO... VAN NUYS... SANTA CLARITA... SANTA PAULA...
CANOGA PARK...WESTLAKE VILLAGE...CALABASAS... AND NEWBURY PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3404 11861 3403 11874 3402 11878 3400 11881
3403 11885 3404 11894 3408 11903 3409 11906
3411 11909 3410 11909 3410 11913 3414 11919
3414 11922 3455 11923 3462 11866 3416 11845
TIME...MOT...LOC 2028Z 240DEG 49KT 3445 11896
$$
KAPLAN/MUNROE3 follow-up statements
544
WWUS56 KLOX 312054
SVSLOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1254 PM PST SUN JAN 31 2016
CAC037-111-312130-
/O.CON.KLOX.SV.W.0003.000000T0000Z-160131T2130Z/
LOS ANGELES CA-VENTURA CA-
1254 PM PST SUN JAN 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM PST
FOR NORTHWESTERN LOS ANGELES AND NORTHEASTERN VENTURA COUNTIES...
AT 1249 PM PST...DOPPLER RADAR INDICATED A STRONG SQUALL LINE MOVING
NORTHEAST AT 45 MPH THROUGH FILMORE TO NEAR MALIBU CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. A FEW TREES WERE
KNOCKED DOWN AROUND SANTA PAULA WITH THIS LINE OF STORMS.
LOCATIONS IMPACTED INCLUDE...THOUSAND OAKS... SIMI VALLEY...
CHATSWORTH... WOODLAND HILLS... AGOURA HILLS... NORTHRIDGE...
ENCINO...SANTA CLARITA...SANTA PAULA... CANOGA PARK... WESTLAKE
VILLAGE... CALABASAS...AND NEWBURY PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3404 11861 3403 11874 3402 11878 3400 11881
3403 11885 3404 11894 3408 11903 3409 11906
3411 11909 3410 11909 3410 11913 3414 11919
3414 11922 3455 11923 3462 11866 3416 11845
TIME...MOT...LOC 2049Z 240DEG 49KT 3460 11865
$$
CK286
WWUS56 KLOX 312124
SVSLOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
124 PM PST SUN JAN 31 2016
CAC037-111-312130-
/O.CON.KLOX.SV.W.0003.000000T0000Z-160131T2130Z/
LOS ANGELES CA-VENTURA CA-
124 PM PST SUN JAN 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM PST
FOR NORTHWESTERN LOS ANGELES AND NORTHEASTERN VENTURA COUNTIES...
AT 119 PM PST...THERE WERE REPORTS OF TREES DOWN ACROSS PORTIONS OF
VENTURA AND SANTA PAULA. DOPPLER RADAR INDICATED THE BULK OF THE
STORM HAS MOVED IN THE SANTA CLARITA VALLEY. THE SEVERE THUNDERSTORM
WILL BE ALLOWED TO EXPIRE AT 130 PM...BUT MORE THUNDERSTORMS WILL BE
POSSIBLE THROUGH THIS AFTERNOON.
LOCATIONS IMPACTED INCLUDE... OXNARD...THOUSAND OAKS...SIMI
VALLEY... EASTERN VENTURA... CAMARILLO... FILLMORE... MALIBU...
CHATSWORTH WOODLAND HILLS... AGOURA HILLS... NORTHRIDGE... ENCINO...
VAN NUYS... SANTA CLARITA... SANTA PAULA... CANOGA PARK... WESTLAKE
VILLAGE... CALABASAS... AND NEWBURY PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3404 11861 3403 11874 3402 11878 3400 11881
3403 11885 3404 11894 3408 11903 3409 11906
3411 11909 3410 11909 3410 11913 3414 11919
3414 11922 3455 11923 3462 11866 3416 11845
TIME...MOT...LOC 2119Z 240DEG 49KT 3481 11822
$$
KAPLAN771
WWUS56 KLOX 312128
SVSLOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
128 PM PST SUN JAN 31 2016
CAC037-111-312138-
/O.EXP.KLOX.SV.W.0003.000000T0000Z-160131T2130Z/
LOS ANGELES CA-VENTURA CA-
128 PM PST SUN JAN 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOS ANGELES AND
NORTHEASTERN VENTURA COUNTIES WILL EXPIRE AT 130 PM PST...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3404 11861 3403 11874 3402 11878 3400 11881
3403 11885 3404 11894 3408 11903 3409 11906
3411 11909 3410 11909 3410 11913 3414 11919
3414 11922 3455 11923 3462 11866 3416 11845
TIME...MOT...LOC 2124Z 240DEG 49KT 3481 11822
$$
KAPLANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 10:40 AM PST, 1 hour 54 minutes earlier.
Area forecast discussion, Jan 31, 10:40 AM PST, 1 hour 54 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1040 AM PST SUN JAN 31 2016 ...NEW AVIATION/MARINE/BEACHES... .SYNOPSIS... A LOW PRESSURE SYSTEM WILL ARRIVE TODAY...BRINGING AN EXTENDED PERIOD OF MODERATE TO HEAVY RAIN...HIGH ELEVATION SNOW AND A CHANCE OF THUNDERSTORMS DURING THE DAY AND EARLY EVENING HOURS. AFTER THE LOW PRESSURE SYSTEM PASSES...DAMAGING GUSTY WINDS WILL DEVELOP AND CONTINUE INTO MONDAY. HIGH PRESSURE RETURNS TUESDAY WITH DRY CONDITIONS AND WARMING THROUGH MIDWEEK. && .SHORT TERM (TODAY AND MONDAY)...BASED ON CURRENT RADAR/SATELLITE/RAIN DATA...STORM IS SHAPING UP PRETTY MUCH AS EXPECTED. CURRENTLY...RAIN IS FALLING ACROSS ALL 4 COUNTIES WITH THE HIGHEST AMOUNTS OVER SOUTHERN SANTA BARBARA COUNTY (0.25 TO 0.75 INCHES IN THE LAST 6 HOURS). SNOW LEVELS ARE CURRENTLY RUNNING BETWEEN 6000 AND 7000 FEET. SOUTH TO SOUTHWEST WINDS ARE GUSTING BETWEEN 35 AND 50 MPH ACROSS INLAND SECTIONS OF THE CWA. FORECAST-WISE...THE 12Z MODELS ARE STILL ADVERTISING THE SAME THING. THIS STORM WILL BE ENERGIZED BY A 130+ KNOT JET. AS THE JET SAGS SOUTH...THE AREA WILL BE UNDER THE LEFT EXIT REGION. THIS DIVERGENCE WILL HELP ENHANCE RAINFALL TODAY. PREVIOUS RAINFALL ESTIMATES STILL LOOK GOOD 0.75-1.50 INCHES ACROSS SLO/SBA COUNTIES...AND 1.00-3.00 INCHES ACROSS VTU/LAX COUNTIES. RAINFALL INTENSITY WILL PEAK MID/LATE MORNING ACROSS SLO/SBA COUNTIES AND LATE MORNING/AFTERNOON ACROSS VTU/LAX COUNTIES. AS THE FRONT EXITS THE REGION THIS EVENING RAIN WILL TURN TO SHOWERS WITH THE SHOWERS DIMINISHING RAPIDLY. HOWEVER THERE WILL LIKELY CONTINUE TO BE SOME SHOWERS ON NORTH SLOPES TONIGHT AND MONDAY MORNING. WITH THE ADDED JET DYNAMICS...LIFTED INDICES OF -3 TO -5 AND 500 MB TEMPERATURES AROUND -25 DEGREES CELSIUS...CONDITIONS ARE VERY FAVORABLE FOR THUNDERSTORM DEVELOPMENT TODAY. CURRENT FORECAST HAS CHANCE THUNDERSTORMS WHICH LOOKS VERY GOOD. ANY THUNDERSTORMS THAT DEVELOP COULD PRODUCE SOME DAMAGING WIND GUSTS AND EVEN AN ISOLATED TORNADO/WATERSPOUT. IN FACT...STORM PREDICTION CENTER HAS THE SOCAL COAST UNDER A MARGINAL RISK OF SEVERE WEATHER TODAY. WITH THE EXPECTED RAINFALL TOTALS...AND POTENTIAL FOR INTENSE RAIN RATES WITH THUNDERSTORMS/HEAVIER SHOWERS...FLASH FLOODING AND MUD/DEBRIS FLOWS WILL BE POSSIBLE NEAR ALL RECENT BURN AREAS. FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE BURN AREAS THROUGH THIS AFTERNOON. AS FOR SNOW ISSUES...SNOW LEVELS (CURRENTLY 6000-7000 FEET) WILL DROP THROUGH THE DAY...FALLING TO 3000-3500 FEET TONIGHT...AND EVEN DOWN TO 2000-2500 FEET MONDAY MORNING. SO...SOME SIGNIFICANT SNOW WILL ACCUMULATE...12-24 INCHES ABOVE 6500 FEET DOWN TO 2-4 INCHES AROUND 3000 FEET. MOST SIGNIFICANT SNOW ISSUE WILL BE ON THE I-5 CORRIDOR TONIGHT THROUGH THE GRAPEVINE AREA...WHICH WILL RESULT IN VERY HAZARDOUS DRIVING CONDITIONS FOR COMMUTERS. AS FOR WINDS...THIS SYSTEM WILL BRING SOME VERY IMPRESSIVE WIND TO THE AREA. AHEAD OF THE FRONT...GUSTY SOUTHERLY WINDS WILL OCCUR ACROSS THE ENTIRE AREA. BEHIND THE FRONT...EVEN STRONGER NORTHWEST TO NORTH WINDS ARE EXPECTED WITH GUSTS AROUND 65 MPH LIKELY ACROSS THE MOUNTAINS/DESERTS AND EVEN THE SANTA CLARITA VALLEY TONIGHT AND MONDAY MORNING (WITH POTENTIAL FOR ISOLATED GUSTS AROUND 80 MPH). BY MONDAY AFTERNOON...DRY CONDITIONS WILL PREVAIL AS SHOWER THREAT ENDS OVER NORTHERN MOUNTAIN SLOPES. ADDITIONALLY...WINDS WILL DIMINISH ALTHOUGH ADVISORY LEVEL WINDS WILL CONTINUE ACROSS THE MOUNTAINS AND DESERTS. .LONG TERM (TUE-SAT)... THE EXCITEMENT QUICKLY FADES TUESDAY AS A RIDGING PATTERN SETS UP OVER THE WEST COAST. IT WILL BE DRY THROUGH THE PERIOD. IT WILL BE PARTLY CLOUDY AT TIMES AS A FEW WEAK SHORT WAVES TRY TO UNSUCCESSFULLY PUSH THROUGH THE RIDGE. MAX TEMPS WILL MOSTLY BE ABOVE NORMAL BY THURSDAY. THE MOUNTAIN AREAS WILL NEED WIND ADVISORIES FOR EARLY TUESDAY. && .AVIATION...31/1800Z AT 1800Z AT KLAX...THERE WAS NO MARINE LAYER NOR A MARINE INVERSION. VERY LOW CONFIDENCE IN TAFS WITH A LARGE STORM ARRIVING. EXPECT FREQUENT CHANGES IN BOTH CIGS AND VSBYS THROUGH THE PD. CONDS SHOULD MOSTLY VARY BETWEEN LOW MVFR AND IFR THROUGH THIS EVENING. THERE IS A 30 PERCENT CHC OF TSTMS...ESPECIALLY ACROSS VTU AND L.A. COUNTIES FROM 18Z TO 01Z. VERY STRONG W TO NW WINDS WILL DEVELOP AFT 20-21Z ACROSS SLO AND SBA COUNTIES...AND AFTER 23-00Z ACROSS MUCH OF VTU AND L.A. COUNTY. THE VERY STRONG FLOW THROUGH THE ENTIRE ATMOSPHERE MAY CAUSE WAVE CLOUDS WITH SEVERE TURBULENCE OVER AND NEAR TO THE HIGHER TERRAIN. KLAX...VERY LOW CONFIDENCE IN THE 18Z TAF. EXPECT FREQUENT CHANGES IN BOTH CIGS AND VSBYS. CONDS SHOULD MOSTLY VARY BETWEEN LOW MVFR AND IFR. SOUTHERLY CROSS WINDS HAVE ARRIVED WITH SUSTAINED SPEEDS OF 20 KNOTS AND THEY WILL CONTINUE THROUGH 22-23Z. HIGH CONFIDENCE IN VERY STRONG W TO NW WINDS AFTER 23Z OR 00Z. OCNL SEVERE TURBULENCE IS POSSIBLE NEAR THE AIRPORT AFTER 23Z. THERE IS A 30 PERCENT CHC OF TSTMS NEAR THE AIRPORT BETWEEN 20Z AND 00Z. KBUR....VERY LOW CONFIDENCE IN THE 18Z TAF. EXPECT FREQUENT CHANGES IN BOTH CIGS AND VSBYS. CONDS SHOULD MOSTLY VARY BETWEEN LOW MVFR AND IFR. THERE IS A 30 PERCENT CHC OF TSTMS NEAR THE AIRPORT BETWEEN 20Z AND 00Z. SOUTH WINDS MAY REACH 20 KT SUSTAINED BETWEEN 19Z AND 23Z. VERY STRONG W TO NW WINDS ARE EXPECTED AFT 23Z WITH MTN WAVE ACTIVITY NEAR THE AIRPORT. THERE WILL LIKELY BE OCNL SEVERE TURBULENCE AND MDT UDDF IN THE VCNTY OF THE TERMINAL...ESPECIALLY AFTER 23Z. && .MARINE...31/900 AM ...MARINERS SHOULD STAY IN PORT IF POSSIBLE THROUGH MONDAY.... HIGH CONFIDENCE IN EXTREMELY DANGEROUS MARINE CONDITIONS DEVELOPING ACROSS THE ENTIRE WATERS LATER TODAY AND CONTINUING THROUGH MON MORNING. EXPECT A BRIEF PERIOD OF SCA LEVEL S TO SW WINDS IN MOST AREAS AHEAD OF A FRONTAL SYSTEM THIS MORNING. BEHIND THE FRONT... EXPECT WIDESPREAD STRONG WEST TO NORTHWEST GALE FORCE WINDS ACROSS THE ENTIRE WATERS THIS AFTERNOON THROUGH MONDAY AFTERNOON OR EVENING. THERE IS A 20 TO 30 PERCENT CHANCE THAT GALE WARNINGS MAY HAVE TO BE UPGRADED TO STORM WARNINGS...ESPECIALLY ACROSS PORTIONS OF THE SOUTHERN WATERS (INCLUDING THE INNER WATERS) AND THE SBA CHANNEL LATE THIS AFTERNOON INTO TONIGHT. THE POWERFUL WINDS WILL COMBINE WITH ANOTHER LARGE WEST SWELL TO PRODUCE EXTREMELY HAZARDOUS TO PERILOUS CONDITIONS ACROSS THE COASTAL WATERS. SEAS WILL BE VERY HIGH...CHOPPY AND DANGEROUS. MARINERS SHOULD STAY IN PORT IF POSSIBLE THROUGH MONDAY. && .BEACHES...30/900 AM... HIGH SURF ADVISORY CONDITIONS WILL CONTINUE ALONG THE CENTRAL COAST THROUGH MONDAY NIGHT. ALONG THE COASTS OF VENTURA AND LOS ANGELES COUNTY HIGH SURF CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINSIHING. THIS EVENING...LARGE AND VERY CHOPPY SURF IS EXPECTED TO DEVELOP AS GALES AFFECT ALL NEAR-SHORE WATERS. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). HIGH WIND WARNING (SEE LAXNPWLOX). FLOOD WATCH (SEE LAXFFALOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...RAT/RORKE AVIATION/MARINE/BEACHES...SWEET SYNOPSIS...THORTON WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 31, 6:00 AM PST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SUN JAN 31 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-011400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SUN JAN 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A POWERFUL WINTER STORM WILL BRING SIGNIFICANT RAIN...SNOW AND WIND TO THE AREA. RAINFALL TOTALS WILL RANGE BETWEEN 0.50 AND 1.50 WITH UP TO 3.00 INCHES IN THE MOUNTAINS. THERE WILL BE A CHANCE OF THUNDERSTORMS TODAY WHICH COULD PRODUCE INTENSE RAINFALL RATES. THESE RATES COULD GENERATE FLASH FLOODING AS WELL AS MUD AND DEBRIS FLOWS AROUND THE RECENT BURN AREAS. SNOW LEVELS WILL DROP TO AROUND 3000 FEET BY LATE TONIGHT...AND SIGNIFICANT SNOWFALL IS LIKELY IN THE LOCAL MOUNTAIN. ALONG WITH THE PRECIPITATION...VERY STRONG AND GUSTY NORTHWEST WINDS WILL BE EXPECTED TONIGHT AND MONDAY. ACROSS THE COASTAL WATERS...GALE FORCE WIND ARE EXPECTED THIS AFTERNOON AND TONIGHT. THESE GALE FORCE WINDS WILL COMBINED WITH A LONG PERIOD SWELL TO GENERATE HIGH SURF CONDITIONS ALONG LOCAL BEACHES BEGINNING LATE THIS AFTERNOON. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THE POWERFUL WINTER STORM WILL WIND DOWN DURING THE DAY ON MONDAY. THROUGH MONDAY MORNING...ANY SHOWER ACTIVITY WILL BE CONFINED TO THE MOUNTAINS WHERE ADDITIONAL SNOWFALL WILL BE LIKELY. OTHERWISE...THE WINDS ACROSS BOTH LAND AND SEA WILL DECREASE THROUGH THE DAY ON MONDAY. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. THOMPSON
In the hours before
Local storm report, Jan 31, 11:17 AM PST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1117 AM PST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM HEAVY RAIN 7 E REFUGIO STATE BEACH 34.45N 119.95W
01/31/2016 M1.46 INCH SANTA BARBARA CA MESONET
1.46 INCHES OF RAIN IN ONE HOUR AT DOS PUEBLOS.
&&
HALLLocal storm report, Jan 31, 11:51 AM PST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1151 AM PST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM FLASH FLOOD 4 NW SANTA BARBARA 34.47N 119.77W
01/31/2016 SANTA BARBARA CA LAW ENFORCEMENT
FLASH FLOODING WITH MUD AND ROCKS ACROSS HIGHWAY 154 NEAR
SANTA ANTONIO CREEK RD.
&&
HALLSpecial weather statement, Jan 31, 12:09 PM PST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1209 PM PST SUN JAN 31 2016
CAZ040-041-044>046-053-054-088-547-312100-
VENTURA COUNTY MOUNTAINS CA-SANTA CLARITA VALLEY CA-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES CA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-
VENTURA COUNTY COAST CA-SANTA MONICA MOUNTAINS RECREATIONAL AREA CA-
LOS ANGELES COUNTY SAN FERNANDO VALLEY CA-
VENTURA COUNTY INTERIOR VALLEYS CA-VENTURA COUNTY COASTAL VALLEYS CA-
1209 PM PST SUN JAN 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LOS ANGELES AND
CENTRAL VENTURA COUNTIES UNTIL 100 PM PST...
AT 1205 PM PST...DOPPLER RADAR WAS TRACKING A STRONG SQUALL
LINEMOVING EAST EAST AT 40 MPH. THIS STORM FROM SANTA PAULA TO THE
NORTH EXTENDING SOUTH TO OXNARD WILL CONTINUE TO MOVE EAST INTO
WESTERN LOS ANGELES COUNTY. EXPECT WIND GUSTS AROUND 50 MPH WITH
THIS CELL. BRIEF WEAK TORNADIC SPIN UPS ARE POSSIBLE WITH THIS
SQUALL.
LOCATIONS IMPACTED INCLUDE...
OXNARD...
THOUSAND OAKS...
SIMI VALLEY...
VENTURA...
CAMARILLO...
FILLMORE...
MALIBU...
AGOURA HILLS...
WOODLAND HILLS...
CHATSWORTH...
SANTA PAULA...
MALIBU CREEK STATE PARK...
WESTLAKE VILLAGE...
CALABASAS...
POINT MUGU...
POINT MUGU STATE PARK...
NEWBURY PARK...
POINT DUME...
TOPANGA STATE PARK...
AND CANOGA PARK.
LAT...LON 3403 11885 3405 11895 3409 11908 3411 11909
3409 11911 3410 11912 3414 11922 3426 11927
3429 11933 3442 11934 3442 11862 3404 11861
3403 11875 3402 11878 3400 11881
TIME...MOT...LOC 2005Z 240DEG 49KT 3439 11919
KAPLANSpecial weather statement, Jan 31, 12:15 PM PST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1215 PM PST SUN JAN 31 2016
CAZ040-041-044>046-053-054-088-547-312100-
VENTURA COUNTY MOUNTAINS CA-SANTA CLARITA VALLEY CA-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES CA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-
VENTURA COUNTY COAST CA-SANTA MONICA MOUNTAINS RECREATIONAL AREA CA-
LOS ANGELES COUNTY SAN FERNANDO VALLEY CA-
VENTURA COUNTY INTERIOR VALLEYS CA-VENTURA COUNTY COASTAL VALLEYS CA-
1215 PM PST SUN JAN 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LOS ANGELES AND
CENTRAL VENTURA COUNTIES UNTIL 100 PM PST...
AT 1205 PM PST...DOPPLER RADAR WAS TRACKING A STRONG SQUALL LINE
MOVING EAST AT 40 MPH. THIS STORM FROM SANTA PAULA TO THE NORTH
EXTENDING SOUTH TO OXNARD WILL CONTINUE TO MOVE EAST INTO WESTERN
LOS ANGELES COUNTY. EXPECT WIND GUSTS AROUND 50 MPH WITH THIS CELL.
BRIEF WEAK TORNADIC SPIN UPS ARE POSSIBLE WITH THIS SQUALL.
LOCATIONS IMPACTED INCLUDE...
OXNARD...
THOUSAND OAKS...
SIMI VALLEY...
VENTURA...
CAMARILLO...
FILLMORE...
MALIBU...
AGOURA HILLS...
WOODLAND HILLS...
CHATSWORTH...
SANTA PAULA...
MALIBU CREEK STATE PARK...
WESTLAKE VILLAGE...
CALABASAS...
POINT MUGU...
POINT MUGU STATE PARK...
NEWBURY PARK...
POINT DUME...
TOPANGA STATE PARK...
AND CANOGA PARK.
LAT...LON 3403 11885 3405 11895 3409 11908 3411 11909
3409 11911 3410 11912 3414 11922 3426 11927
3429 11933 3442 11934 3442 11862 3404 11861
3403 11875 3402 11878 3400 11881
TIME...MOT...LOC 2005Z 240DEG 49KT 3439 11919
KAPLANLocal storm report, Jan 31, 12:23 PM PST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1223 PM PST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM NON-TSTM WND DMG 3 SW OJAI 34.42N 119.29W
01/31/2016 VENTURA CA LAW ENFORCEMENT
POWER LINE DOWN NEAR OJAI.
&&
HALLLocal storm report, Jan 31, 12:28 PM PST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1228 PM PST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM TSTM WND DMG 3 SW SANTA PAULA 34.32N 119.10W
01/31/2016 VENTURA CA LAW ENFORCEMENT
TWO OR THREE TREES DOWN WEST OF SANTA PAULA TRAPPING SIX
VEHICLES NEAR THE INTERSECTION OF BRIGGS RD AND FAULKNER
RD.
&&
HALLThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 8:12 PM PST | Wind Advisory | LOX | Los Angeles | 49 hr |
| Jan 31, 2:22 AM PST | High Wind Warning | LOX | Los Angeles, Santa Barbara | 34 hr |
| Jan 31, 3:30 AM PST | Small Craft Advisory | LOX | 11 hr | |
| Jan 31, 3:47 AM PST | High Surf Advisory | LOX | Los Angeles | 53 hr |
| Jan 31, 6:46 AM PST | Areal Flood Advisory | LOX | Santa Barbara | 3 hr |
| Jan 31, 7:59 AM PST | Areal Flood Advisory | LOX | Ventura | 3 hr |
| Jan 31, 9:05 AM PST | Special Marine Warning | LOX | 55 min | |
| Jan 31, 9:10 AM PST | Areal Flood Advisory | LOX | San Luis Obispo | 3 hr |
| Jan 31, 9:16 AM PST | Flash Flood Warning | LOX | San Luis Obispo | 3 hr |
| Jan 31, 9:16 AM PST | Special Weather Statement | LOX | Santa Barbara | 44 min |
| Jan 31, 9:18 AM PST | Flash Flood Warning | LOX | San Luis Obispo | 3 hr |
| Jan 31, 9:44 AM PST | Areal Flood Advisory | LOX | Santa Barbara | 3 hr |
| Jan 31, 10:17 AM PST | Special Marine Warning | LOX | 58 min | |
| Jan 31, 10:52 AM PST | Special Weather Statement | LOX | Santa Barbara | 23 min |
| Jan 31, 10:57 AM PST | Flash Flood Warning | LOX | Santa Barbara, Ventura | 3 hr |
| Jan 31, 11:14 AM PST | Areal Flood Advisory | LOX | Ventura | 3 hr |
| Jan 31, 11:20 AM PST | Severe Thunderstorm Warning | LOX | Santa Barbara | 55 min |
| Jan 31, 11:34 AM PST | Flash Flood Warning | LOX | Santa Barbara, Ventura | 3 hr |
| Jan 31, 12:09 PM PST | Special Weather Statement | LOX | Ventura | 51 min |
| Jan 31, 12:15 PM PST | Special Weather Statement | LOX | Ventura | 45 min |
| Jan 31, 12:24 PM PST | Areal Flood Advisory | LOX | Los Angeles | 3 hr |
| Jan 31, 12:54 PM PST | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Jan 31, 1:08 PM PST | Severe Thunderstorm Warning | LOX | Los Angeles | 37 min |
| Jan 31, 1:35 PM PST | Special Marine Warning | LOX | 25 min | |
| Jan 31, 1:50 PM PST | Severe Thunderstorm Warning | LOX | Los Angeles | 25 min |
| Jan 31, 3:09 PM PST | Wind Advisory | LOX | 30 hr |
Nearby
Severe Thunderstorm Warnings in California, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.